Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 1, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Feb 26, 2002, 3:18 PM EST for Cameron County, Centre County, Pennsylvania. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2002, 3:18 PM EST (20:18 UTC)
- Expired
- Feb 26, 2002, 4:15 PM EST
- In force
- 57 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
Counties Cameron County, PA, Centre County, PA
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.3 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1856 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 262018 SVRCTP PAC023-027-262115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 317 PM EST TUE FEB 26 2002 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CAMERON COUNTY IN PENNSYLVANIA CENTRE COUNTY IN PENNSYLVANIA * UNTIL 415 PM EST. * AT 317 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 23 MILES NORTHWEST OF PINE GLEN TO 5 MILES SOUTHWEST OF SANDY RIDGE...MOVING EAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... PINE GLEN AND MOSHANNON AT 340 PM. PORT MATILDA AT 345 PM. SNOW SHOE AT 355 PM. STATE COLLEGE AT 410 PM. THESE ARE A DANGEROUS STORMS. STORMS HAVE A HISTORY OF KNOCKING TREES DOWN. STAY INDOORS AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE QUARTERS OF AN INCH OR LARGER. $$ MARTIN/LAMBERT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 10:50 AM EST, 4 hours 28 minutes earlier.
Area forecast discussion, Feb 26, 10:50 AM EST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1050 AM EST TUE FEB 26 2002 FIRST BAND OF RAIN AHEAD OF THE COLD FRONT NOW CROSSING CWA. LOOKS LIKE MOST PLACES WILL SEE A SHORT PERIOD OF LIGHT RAIN EARLY. THEN THE COLD FRONT MOVES THROUGH. REWORKED HIGHS IN THE WEST AS TEMPS WILL NOT GO MUCH FURTHER AND WILL BEGIN TO DROP BY MID AFTERNOON. ALSO TAPERED PRECIP BACK TO SCATTERED SHOWERS FOR MID AND LATE AFTERNOON AS DRY SLOT SLIDES THROUGH. THEN CHANCE FOR SNOW SHOWERS BEGINS BY LATE AFTERNOON IN THE NW MOUNTAINS AS COLDER AIR SURGES IN. SCATTERED SNOW SHOWERS WILL SPREAD ACROSS THE STATE TONIGHT AS TEMPS CONTINUE TO DROP. THEN FOR WED...NORTHWEST FLOW ACROSS LAKE ERIE WILL GENERATE SOME LATE SEASON LAKE EFFECT SNOW BANDS. THESE WILL AFFECT PORTIONS OF THE NW MOUNTAINS...BUT ACCUMULATIONS SHOULD REMAIN ONLY A COUPLE OF INCHES. .CTP...NONE. RXR
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.